Access Now: AORN COVID-19 Clinical Support

Home >  News >  September, 2013

Hospira Recalls 2 Lots of Bupivacaine

Both may contain dangerous particulates.

Published: September 16, 2013

Hospira is recalling 2 lots of Bupivacaine HCl Injection that were found by customers to have particulate floating and/or embedded in the glass vials:

  • Lot 18-136-DK (expires 6/1/14) of 0.25% (2.5 mg/mL) was found to contain stainless steel ranging in size from 542 microns to 1700 microns.
  • Lot 23-338-DK (expires 11/1/14) of 0.75% (7.5 mg/mL) was found to contain iron oxide with an average size of 2000 microns.

Both lots were sold in cartons of 25 units, with 50 units per case, in glass tear-top vials. Lot 18-136-DK was distributed in August and September 2012; Lot 23-338-DK was distributed between January and May 2013. Both were distributed nationwide to wholesalers/distributors, hospitals and pharmacies.

Hospira says it hasn't received any reports of adverse events, but warns that injecting foreign particulates may cause thrombophlebitis, bacteremia, sepsis, and/or endocarditis, and may be fatal. Signs and symptoms can include redness, pain, swelling at the site, fever, shortness of breath, tachycardia, nausea and vomiting.

If you have questions, call 866-240-5364 (Lot 18-136-DK) or 888-627-2279 (Lot 23-338-DK).

Jim Burger


Also in the News...

AORN Expo 2021 Moves to August
CMS Issues Updated Reopening Recommendations
4 Million Surgeries Canceled Due to COVID-19
When Can Vendor Reps Return to ORs?
Coronavirus Outbreak Reignites Feud Between Anesthesia Groups
Outpatient ORs Reopening for Business
HHS Clarifies Conditions for COVID-19 Grants

New to Outpatient Surgery Magazine?
Sign-up to continue reading this article.
Register Now
Have an account? Please log in:
Email Address:
  Remember my login on this computer

advertiser banner

Other Articles That May Interest You